MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of an ffr comet pressure wire connected to the optical cable connector (occ).The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The shaft showed 2 kinks located 38cm and 154cm from the tip.There was peeled coating at the 154cm location.The occ handle was connected to the ffr link to verify the signal strength.The signal was present and showed green lights as designed.The wire was inserted into the pressure chamber test equipment and the pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient was confirmed to be programmed per specification.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The ffr link and wire communicated to the polaris system and zeroed as designed.The wire was inserted into the test pressure chamber, the wire transferred a pd pressure waveform to the polaris which indicates a functioning wire.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The occ handle cap was loosened to remove the wire.There was no issue with removing the wire.The sensor housing showed no residue of body fluids.Device analysis determined the condition of the returned device was consistent with the reported information.
 
Event or Problem Description
It was reported that wire kink and difficulty advancing occurred.The 75% stenosed target lesion was located in the moderately tortuous and non calcified mid right coronary artery.This comet pressure guidewire was selected but there was difficulty manipulating the wire during insertion due to the tortuosity of the vessel and the shaft at the hand base became kinked.The wire was replaced and the procedure was successfully completed.However, device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10485192
Report Number2134265-2020-11377
Device Sequence Number16822849
Product Code DXO
UDI-Device Identifier08714729904403
UDI-Public08714729904403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025399152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1